Complex hypersingular integral equation for the piece-wise homogeneous half-plane with cracks

Research output: Contribution to journalArticlepeer-review

40 Scopus citations


New complex hypersingular integral equation (CHSIE) is derived for the half-plane containing the inclusions (which can have the different elastic properties), holes, notches and cracks of the arbitrary shape. This equation is obtained by superposition of the equations for each homogeneous region in a half-plane. The last equations follow from the use of complex analogs of Somigliana's displacement and stress identities (SDI and SSI) and Melan's fundamental solution (FS) written in a complex form. The universal numerical algorithm suggested before for the analogous problem for a piece-wise homogeneous plane is extended on case of a half plane. The unknown functions are approximated by complex Lagrange polynomials of the arbitrary degree. The asymptotics for the displacement discontinuities (DD) at the crack tips are taken into account. Only two types of the boundary elements (straight segments and circular arcs) are used to approximate the boundaries. All the integrals involved in CHSIE are evaluated in a closed form. A wide range of elasticity problems for a half-plane with cracks, openings and inclusions are solved numerically.

Original languageEnglish (US)
Pages (from-to)177-204
Number of pages28
JournalInternational Journal of Fracture
Issue number2
StatePublished - 2000


  • Boundary integral equations
  • Elasticity
  • Half-plane
  • Hypersingular


Dive into the research topics of 'Complex hypersingular integral equation for the piece-wise homogeneous half-plane with cracks'. Together they form a unique fingerprint.

Cite this